Indiana, 2012

Damaging Winds in Indiana, July 18, 2012

July 18, 2012 · NWS LMK · 4 events in 3 counties and zones

Scattered pulse-type severe storms developed during the afternoon hours across southern Indiana. Isolated wind damage was reported in Harrison County, which is just west of Louisville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Scattered pulse-type severe storms developed during the afternoon hours across southern Indiana. Isolated wind damage was reported in Harrison County, which is just west of Louisville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 18, 2:06 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 18, 2:06 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT WED JUL 18 2012

.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012

Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.

New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.

As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.

With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.

Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.

.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012

The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.

POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.

Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Wed Jul 18 2012

Expect diurnally driven storms today with the best chance coming up
sooner at KBWG and then as outflow boundaries/heating cause new
storms closer to KSDF and KLEX. Storms today will bring gusty winds
and at least IFR visibilities, worse if they go over a TAF site.
Storms coverage should subside by mid/late evening. Next up will be
another shot at morning storms as a front approaches the region
Thursday. Coverage should be more widespread tomorrow afternoon
given this focusing mechanism and a little more moisture in the
atmosphere.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032.

Short Term.......RJS
Long Term........RAS
Aviation.........RJS
Hazardous weather outlook, Jul 18, 2:32 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED JUL 18 2012

KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW
HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN.
USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ076>079-083-084-089>092-KYZ023>032-192245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS
THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN
EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/RAS

In the hours before

Local storm report, Jul 18, 4:46 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     1 SW MILTON             38.70N  85.39W
07/18/2012                   TRIMBLE            KY   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 625.

&&

EVENT NUMBER LMK1200796

MJ
Special weather statement, Jul 18, 4:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT WED JUL 18 2012

INC019-025-043-061-117-175-182225-
WASHINGTON IN-ORANGE IN-HARRISON IN-FLOYD IN-CLARK IN-CRAWFORD IN-
555 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND WINDS UP TO 50 MPH...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF SALEM TO 13 MILES NORTH OF CORYDON TO 9 MILES NORTHEAST OF
ENGLISH...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...PENNY SIZE HAIL...AND
STRONG GUSTY WINDS OF 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CENTRAL BARREN...
  STARLIGHT AND SCOTTSVILLE...
  RAMSEY AND NEW SALISBURY...
  GALENA AND FRENCHTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8578 3824 8610 3828 8626 3848 8642
      3851 8624 3855 8601
TIME...MOT...LOC 2154Z 334DEG 21KT 3847 8594 3839 8617
          3843 8636

TWF
Local storm report, Jul 18, 5:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     BIG SPRING              37.80N  86.17W
07/18/2012                   BRECKINRIDGE       KY   EMERGENCY MNGR

            TREES DOWN ON HIGH PLAINS ROAD

&&

EVENT NUMBER LMK1200797

EBW
Special weather statement, Jul 18, 5:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EDT WED JUL 18 2012

KYC073-209-182315-
SCOTT KY-FRANKLIN KY-
613 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS HEADING FOR SCOTT AND FRANKLIN
COUNTIES IN EAST CENTRAL KENTUCKY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
OWENTON TO 11 MILES NORTHWEST OF CYNTHIANA...AND MOVING SOUTHEAST AT
25 MPH.  THESE STORMS ARE MOVING SOUTH-SOUTHEAST AT 15-20 MPH AND
WILL AFFECT SCOTT AND FRANKLIN COUNTIES OVER THE NEXT HOUR.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8453 3838 8446 3828 8444 3825 8442
      3820 8443 3817 8465 3819 8474 3815 8483
      3814 8499 3836 8495 3837 8491 3835 8489
      3834 8479 3835 8475 3849 8456
TIME...MOT...LOC 2213Z 328DEG 22KT 3843 8487 3846 8448

MJ
Special weather statement, Jul 18, 5:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT WED JUL 18 2012

KYC029-179-182250-
NELSON KY-BULLITT KY-
621 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF BARDSTOWN...AND MOVING
SOUTHWEST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...NICKEL SIZE HAIL...AND
GUSTY WINDS UP TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HUNTERS AND CLERMONT...
  RIDGETOP...
  SCUFFLETOWN AND CRAVENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3777 8557 3786 8580 3793 8571 3797 8556
      3790 8546
TIME...MOT...LOC 2221Z 029DEG 7KT 3791 8556

TWF
Special weather statement, Jul 18, 5:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT WED JUL 18 2012

KYC009-182310-
BARREN KY-
523 PM CDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GLASGOW...AND MOVING SOUTH
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GRIDERVILLE...
  PARK CITY AND GOODNIGHT...
  STOVALL AND CARDEN...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3706 8607 3716 8606 3716 8602 3716 8600
      3715 8586 3699 8584
TIME...MOT...LOC 2223Z 000DEG 2KT 3712 8598

RAS

The radar

The Louisville radar (KLVX), 46 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
July 18, 5:30 PM EST
Where
Harrison County, Depauw
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.330, -86.220

A county official reported trees down near the intersection of North Copeland Road and State Highway 337 near Depauw.

Thunderstorm Wind, Perry

When
July 18, 6:17 PM EST
Where
Perry County, 0.88 mi SE of Cannelton
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.910, -86.740

A tree was toppled by thunderstorm winds along Long Avenue near Tell City.

Thunderstorm Wind, Jefferson

When
July 18, 6:45 PM EST
Where
Jefferson County, Lancaster
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.830, -85.520

A local official reported several trees down along Indiana State Highway 52 near Danville.

Thunderstorm Wind, Perry

When
July 18, 8:13 PM EST
Where
Perry County, 4.08 mi NNE of Troy
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
38.050, -86.760

A county official reported a tree down on Atlanta Road north of Tell City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384201, 384202, 384203, 384205.